Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Does steroid injection or microgynon delay period?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
I am 28 years old 5'2 roughly 9stone I've been on microgynon 30 for around 10 years. Last week I got a steroid injection in both my shoulders to treat tendonitis my period was due on monday and still hasn't arrived. Does the injection effect my menstrual cycle? Also does it effect the pill? Am I still safe?! I am in good health otherwise and excersize at everyday.
Posted Mon, 7 May 2012 in Medicines and Side Effects
Answered by Dr. Kiran Kumar 4 hours later

Thanks for your query.

Microgynon is a relatively low dose monophasic pill.
The BNF ( British National Formulary) a drug guide, says that the oestrogen in the contraceptive pill slightly increases the plasma concentration of the steroid but does not mention any effects on the effcicacy of the pill.

So be reassured. There is absolutely no change in the clinical efficacy of the Microgynon if you take steroids concurrently. You are absolutely safe and am sure you will have your periods soon.

Hope this answers your query.

Thanks and Regards

Dr Kiran
Above answer was peer-reviewed by
Follow-up: Does steroid injection or microgynon delay period? 16 hours later
I have been on my week break from the pill and am due to go on it again on Friday - should i go ahead and take it on Friday even if i haven't had my periods?
Answered by Dr. Kiran Kumar 3 hours later
Hello again XXXXXXX

Thank you for writing back.

Well, get a Urine Pregnancy test on Friday if you don't get your periods by then.. If its negative, continue your pills as recommended.

Please accept the answer if you do not have any more queries at this point.

Take care

Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor